ON THE PROPERTIES AND MLEs OF GENERALIZED ODD GENERALIZED EXPONENTIAL- EXPONENTIAL DISTRIBUTION

Authors

  • Badamasi Abba Yusuf Maitama Sule University, Kano-Nigeria
  • Aminu Suleiman Mohammed Ahmadu Bello University, Zaria
  • Abubakar G. Musa Nuhu Bamalli Polytechnic, Zaria-Nigeria

DOI:

https://doi.org/10.33003/fjs-2020-0404-458

Keywords:

flexible generalized exponential model, non-monotone failure rates, moments, and method of maximum likelihood.

Abstract

For proper actualization of the phenomenon contained in some lifetime data sets, a generalization, extension or modification of classical distributions is required. In this paper, we introduce a new generalization of exponential distribution, called the generalized odd generalized exponential-exponential distribution. The proposed distribution can model lifetime data with different failure rates, including the increasing, decreasing, unimodal, bathtub, and decreasing-increasing-decreasing failure rates. Various properties of the model such as quantile function, moment, mean deviations, Renyi entropy, and order statistics.  We provide an approximation for the values of the mean, variance, skewness, kurtosis, and mean deviations using Monte Carlo simulation experiments. Estimating of the distribution parameters is performed using the maximum likelihood method, and Monte Carlo simulation experiments is used to assess the estimation method. The method of maximum likelihood is shown to provide a promising parameter estimates, and hence can be adopted in practice for estimating the parameters of the distribution. An application to real and simulated datasets indicated that the new model is superior to the fits than the other compared distributions

Author Biographies

Badamasi Abba, Yusuf Maitama Sule University, Kano-Nigeria

Department of Mathematics/ Asst. Lecturer

Abubakar G. Musa, Nuhu Bamalli Polytechnic, Zaria-Nigeria

Department of Mathematics and Statistics/ Lecturer

References

Abba, B., & Singh, V. V. (2018). New Odd Generalized Exponential - Exponential Distribution: Its Properties and Application. Biostatistics and Biometrics Open Access Journal, 6(3). https://doi.org/10.19080/BBOAJ.2018.06.555686

Alizadeh, M., Ghosh, I., & Yousof, H. M. (2017). The Generalized Odd Generalized Exponential Family of Distributions : Properties , Characterizations and Application. Journal of Data Science.

Bowley, A. L. (1920). Element of Statistics, AS King.

Cordeiro, G. M., Ortega, E. M. M., & Lemonte, A. J. (2014). The exponential-Weibull lifetime distribution. Journal of Statistical Computation and Simulation, 84(12), 2592–2606. https://doi.org/10.1080/00949655.2013.797982

Gupta, R. D., & Kundu, D. (1999). Generalized exponential distributions. Australian and New Zealand Journal of Statistics. https://doi.org/10.1111/1467-842X.00072

Maiti, S. S., & Pramanik, S. (2016). Odds Generalized Exponential-Pareto Distribution: Properties and Application. Pakistan Journal of Statistics and Operation Research, 12(2), 257. https://doi.org/10.18187/pjsor.v12i2.849

Mohammed, A. S., & Yahaya, A. (2019). Exponentiated Transmuted Inverse Exponential Distribution with Application. Annals of Statistical Theory and Applications, 2, 71–80.

Moors, J. J. A. (1988). A Quantile Alternative for Kurtosis. The Statistician. https://doi.org/10.2307/2348376

Downloads

Published

2020-12-31

How to Cite

Abba, B. ., Mohammed, A. S., & Musa, A. G. . (2020). ON THE PROPERTIES AND MLEs OF GENERALIZED ODD GENERALIZED EXPONENTIAL- EXPONENTIAL DISTRIBUTION. FUDMA JOURNAL OF SCIENCES, 4(4), 155 - 165. https://doi.org/10.33003/fjs-2020-0404-458